Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 49, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Sep 22, 2016, 3:32 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2016, 3:32 AM CDT (08:32 UTC)
- Expired
- Sep 22, 2016, 7:57 AM CDT
- In force
- 4 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
975 WHUS74 KHGX 220832 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 332 AM CDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM... .A COMPACT LOW PRESSURE SYSTEM WILL MOVE OUT OF THE AREA ALLOWING WINDS AND SEAS TO GRADUALLY SUBSIDE. GMZ370-221300- /O.NEW.KHGX.SC.Y.0049.160922T0832Z-160922T1300Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 332 AM CDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM CDT THIS MORNING... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * WINDS...15 TO 25 KNOTS. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
714 WHUS74 KHGX 221257 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 757 AM CDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... .WINDS HAVE RELAXED ACROSS THE AREA. GMZ370-221400- /O.CAN.KHGX.SC.Y.0049.000000T0000Z-160922T1300Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 757 AM CDT THU SEP 22 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE RELAXED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Sep 22, 12:08 AM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Sep 22, 12:08 AM CDT, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Houston/Galveston TX 1208 AM CDT Thu Sep 22 2016 .AVIATION... With the forecast still appearing to be on track, have made very little changes in this cycle, though have delayed the onset of fog at a couple sites just a bit. While still awaiting the majority of this evening's short range models, there is some mixed opinion so far, with the RAP significantly backing off from this afternoon and the Texas Tech WRF and NSSL ensemble persisting in developing isolated to scattered light showers to IAH (and potentially further). So the VCSH will likely remain, given an expected environment that should result in some shower development and guidance supporting that view, will keep existing precip references. Though there is some evidence that references at the northern sites may be justified, will hold them out for now with uncertainty in just how quickly sufficiently deep moisture will return. Luchs && .PREV DISCUSSION... /ISSUED 930 PM CDT Wed Sep 21 2016/ DISCUSSION... Surface obs at 02z show light/calm winds and dewpoints in the 60s/70s. Temperatures have cooled into the low/mid 70s in a few areas across SE Texas and most of the area should have min temps in the low 70s. I hesitate to call these conditions dry but better than having dewpoints in the upper 70s. Speaking of moisture, moisture return should begin tomorrow and increase through the end of the week. Rain chances will increase accordingly. Water vapor imagery shows an upper low over the Pacific coast which should open up into a long wave trough over the Rockies for the weekend. A cold front, yes you read that right, will move into Texas during the weekend and reach SE Texas late Sunday into next Monday. Precipitable water values increase to 2-2.2 inches for the weekend. Upper level pattern becomes more diffluent Sunday night into Monday as well with the trough over the high plains. The trough moves east slowly with the cold front slowing down and gradually pushing off the coast late Monday into Tuesday. Given the moisture, frontal boundary and upper level pattern...environment will be favorable for heavy rainfall and maybe severe weather. Instability will be decreasing through the weekend and early next week as the front moves towards the coast. Greatest threat for severe weather may be Saturday/Sunday but lower on Monday. Any flood threat will likely be delayed until Sunday/Monday given relatively dry antecedent soil conditions. Overall think there could be a good 2-3 inches of rain for the event but again stronger storms that can realize the high moisture could produce that much in just an hour. That will be the challenging part of the forecast. Frontal boundary should stall in the Gulf Tuesday into Wednesday, but according to the GFS could quite possibly move back north as a warm front late Wednesday. This would bring back rain chances to the forecast. On the other hand the ECMWF is stronger with the front and shows the front well into the Gulf. The reality is that it is looking more likely that a bonafide cold front will push through SE Texas early next week. It is hard to think that there could actually be low temps in the 60s and high temps in the low 80s. Overpeck AVIATION...00Z TAF DISCUSSION VFR conditions expected through much of the night, but do expect at least some thin overnight fog to crop up at the usual suspects, the north and the SGR/LBX duo (no word on Keyser Soze). Only went to MVFR at these locations, with CXO seeing the most significant reduction. If we see a repeat of last night/this morning, this will not be aggressive enough at SGR/LBX. But since the previous afternoon had rain to provide additional surface moisture, and today was drier, don't think we'll quite match that performance overnight. Tomorrow, the main challenge will be the extent of afternoon convection. With flow becoming more onshore and the presence of a coastal trough progged in all the guidance, there's at least some potential for some showers to pop up near the coast. Several models in the hi-res, short term guidance takes some shower development as far north as IAH. Precipitable water is increased over today, but still not exceptionally high...so for now will tentatively leave the VCSH mentions in to IAH. But, with most of this short range guidance refreshing this evening, later cycles may choose to remove the mention if they come in drier. Big picture - isolated shower development should be expected, but their impact on specific sites is relatively uncertain. Luchs && .PRELIMINARY POINT TEMPS/POPS... College Station (CLL) 73 94 74 92 75 / 0 10 10 30 10 Houston (IAH) 74 92 76 91 76 / 10 20 10 40 20 Galveston (GLS) 82 90 81 88 81 / 10 20 20 30 20 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && Discussion...39 Aviation/Marine...25
Hazardous weather outlook, Sep 21, 7:35 AM CDT, 19 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 735 AM CDT WED SEP 21 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-221245- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 735 AM CDT WED SEP 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ330-335-350-355-370-375-221245- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 735 AM CDT WED SEP 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 4:05 AM CDT | Special Marine Warning | HGX | 115 min |
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.